, Volume 17, Issue 6, pp 569-607
Date: 28 Jul 2007

A Numerical Study of the Stability of Solitary Waves of the Bona–Smith Family of Boussinesq Systems

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


In this paper we study, from a numerical point of view, some aspects of stability of solitary-wave solutions of the Bona–Smith systems of equations. These systems are a family of Boussinesq-type equations and were originally proposed for modelling the two-way propagation of one-dimensional long waves of small amplitude in an open channel of water of constant depth. We study numerically the behavior of solitary waves of these systems under small and large perturbations with the aim of illuminating their long-time asymptotic stability properties and, in the case of large perturbations, examining, among other, phenomena of possible blow-up of the perturbed solutions in finite time.